Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 20, 2018, 2:28 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 62 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2018, 2:28 PM EDT (18:28 UTC)
- Expired
- Mar 20, 2018, 3:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 2:45 PM EDT | MARINE HAIL 1 | 1 Nnw Forest Beach, SC | QUARTER SIZE HAIL REPORTED NEAR CENTRAL CHURCH ON HIGHWAY 278. |
| Mar 20, 2:45 PM EDT | HAIL 1 | 1 Nnw Forest Beach, SC | QUARTER-SIZE HAIL REPORTED NEAR CENTRAL CHURCH ON HIGHWAY. |
| Mar 20, 2:50 PM EDT | HAIL 1 | 1 Wnw Forest Beach, SC | |
| Mar 20, 3:00 PM EDT | MARINE HAIL 2 | 7 Wsw Forest Beach, SC | PHOTO OF 2 INCH HAIL MEASURED ON DAUFUSKIE ISLAND. |
| Mar 20, 3:00 PM EDT | HAIL 1.75 | 5 E Parris Island, SC | LARGEST HAIL IDENTIFIED WAS 1.75 INCHES...AVERAGE SIZE 1.0 INCHES. |
| Mar 20, 3:00 PM EDT | HAIL 2 | 7 Wsw Forest Beach, SC | PHOTO OF 2 INCH HAIL MEASURED ON DAUFUSKIE ISLAND. |
| Mar 20, 3:05 PM EDT | HAIL 1.75 | 5 E Parris Island, SC | LARGEST HAIL IDENTIFIED WAS 1.75 INCHES...AVERAGE SIZE 1.0 INCHES. |
| Mar 20, 3:10 PM EDT | HAIL 1.75 | 4 E Parris Island, SC | TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL ON ST HELENA ISLAND NEAR CUFFEE RD. |
| Mar 20, 3:21 PM EDT | MARINE HAIL 0.75 | 9 Ssw Bennetts Point, SC | A TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT RACOON RIDGE ROAD ON SAINT HELENA ISLAND. THE HAIL LASTED ABOUT 5 MINUTES. |
| Mar 20, 3:21 PM EDT | HAIL 0.75 | 9 Ssw Bennetts Point, SC | A TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT RACOON RIDGE ROAD ON SAINT HELENA ISLAND. THE HAIL LASTED ABOUT 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 12:43 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565
WUUS52 KCHS 201828
SVRCHS
GAC051-SCC013-053-201930-
/O.NEW.KCHS.SV.W.0006.180320T1828Z-180320T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
228 PM EDT TUE MAR 20 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Chatham County in southeastern Georgia...
Beaufort County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 330 PM EDT
* At 228 PM EDT, a severe thunderstorm was located over Savannah,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Savannah, Hilton Head Island, Bluffton, Beaufort, Port Royal,
Wilmington Island, Fort Pulaski National Monument and Bellinger
Hill Area.
This warning includes...
I-16 between mile markers 164 and 168.
I-516 between mile markers 4 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3212 8119 3250 8049 3239 8039 3230 8041
3225 8057 3212 8072 3207 8083 3204 8084
3195 8108
TIME...MOT...LOC 1828Z 240DEG 49KT 3206 8108
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
227
WWUS52 KCHS 201841
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
241 PM EDT TUE MAR 20 2018
GAC051-SCC013-053-201930-
/O.CON.KCHS.SV.W.0006.000000T0000Z-180320T1930Z/
Chatham GA-Beaufort SC-Jasper SC-
241 PM EDT TUE MAR 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CHATHAM...BEAUFORT AND JASPER COUNTIES...
At 241 PM EDT, a severe thunderstorm was located near Bellinger Hill
Area, moving northeast at 50 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and powerlines.
Locations impacted include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Wilmington
Island, Fort Pulaski National Monument, Bellinger Hill Area and Fripp
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3218 8107 3250 8049 3240 8039 3230 8041
3225 8058 3212 8072 3207 8083 3204 8084
3199 8098
TIME...MOT...LOC 1841Z 243DEG 44KT 3210 8093
HAIL...1.75IN
WIND...60MPH
$$101
WWUS52 KCHS 201857
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
257 PM EDT TUE MAR 20 2018
GAC051-SCC053-201907-
/O.CAN.KCHS.SV.W.0006.000000T0000Z-180320T1930Z/
Chatham GA-Jasper SC-
257 PM EDT TUE MAR 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM AND JASPER COUNTIES IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3209 8080 3226 8084 3238 8057 3240 8040
3230 8041 3225 8058 3212 8072
TIME...MOT...LOC 1857Z 242DEG 45KT 3218 8073
$$
SCC013-201930-
/O.CON.KCHS.SV.W.0006.000000T0000Z-180320T1930Z/
Beaufort SC-
257 PM EDT TUE MAR 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR BEAUFORT COUNTY...
At 257 PM EDT, a severe thunderstorm was located over Hilton Head
Island, moving northeast at 50 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and powerlines.
Locations impacted include...
Hilton Head Island, Folly Field, Hilton Head Airport, Fripp Island,
Forest Beach and Parris Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3209 8080 3226 8084 3238 8057 3240 8040
3230 8041 3225 8058 3212 8072
TIME...MOT...LOC 1857Z 242DEG 45KT 3218 8073
HAIL...1.75IN
WIND...60MPH
$$890
WWUS52 KCHS 201922
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
322 PM EDT TUE MAR 20 2018
SCC013-201932-
/O.EXP.KCHS.SV.W.0006.000000T0000Z-180320T1930Z/
Beaufort SC-
322 PM EDT TUE MAR 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT
330 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.
LAT...LON 3209 8080 3226 8084 3238 8057 3240 8040
3230 8041 3225 8058 3212 8072
TIME...MOT...LOC 1922Z 240DEG 49KT 3235 8039
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:15 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 20, 2:15 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
215 PM EDT Tue Mar 20 2018
.SYNOPSIS...
A strong cold front will approach from the west this afternoon,
then push offshore this evening. Cool high pressure will build
in for the latter half of the week. Another cold front could
impact the area late next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This Afternoon and Evening: An "Enhanced Risk" of severe weather is
forecast across parts of Southeast South Carolina and Southeast
Georgia, especially along the coastal corridor.
Despite some cloud cover initially delaying convective initiation
over much of the area earlier today, the boundary layer has
recovered substantially in wake of a morning MCS. Sfc temps have
already warmed in the mid/upper 70s over much of the area, while
reaching 80 degrees across Southeast Georgia. Additionally, SBCAPE
is now upwards to 2000-2500 J/kg over much of the area, which has
led to some convection developing over Southeast Georgia as dynamic
forcing increases from the west. The general consensus among models
is that low-lvl warm advection along with sfc heating will persist
ahead of cooler air arriving with a mid/upper lvl trough currently
depicted on water vapor to the west through much of the afternoon,
which will enhance the severe weather potential over the area,
particularly along the coastal corridor mid afternoon into early
evening.
Given strong unidirectional wind fields associated with the passing
system, the main severe weather threat should come in the form of
damaging straight-line winds. Mid-lvl lapse rates around 7-7.5 C/km,
lifted index values upwards to -6/-7 C, along with 0-6 km bulk shear
of 50-60 kt could also produce moderate size hail in deepest
convection and perhaps splitting thunderstorms. Although low-
lvl lapse rates and veering are not particularly strong over the
area, the orientation of convection seen earlier today suggests
an east-west boundary capable of being ingested by storms shifting
over Southeast Georgia and Southern Southeast South Carolina.
For this reason along with a fairly large amount of 0-3km CAPE,
low LCLs and an afternoon seabreeze circulation near the coast,
isolated tornadoes will be possible over much of the area this
afternoon into early evening hours. A Tornado Watch is now in effect
for most of Southeast Georgia and Southeast South Carolina until
7PM. Based on the latest trends, the greatest chance for a tornado
should be across parts of Southeast Georgia, especially near
the coast and perhaps north along the coast into Southern Southeast
South Carolina as a sfc low deepens while passing to the north.
Elsewhere, dewpts in the mid/upper 60s, PWATs between 1.25-1.5 inches
and SBCAPE approaching 2500 J/kg could support strong/severe thunderstorms
inland especially mid/late afternoon as strong dynamic forcing
occurs with the approaching h5 shortwave and main sfc cold front.
Tonight: There is a consolidation of the cold fronts into one
front that moves into the Atlantic this evening, followed by
drier and cooler air advecting into the area. This will lead to
a much cooler night, and with large pressure climbs and a packed
gradient with the CAA to occur, gusty W/NW breezes will persist
the entire night. It'll be enough where we have raised a Lake
Wind Advisory for Lake Moultrie overnight.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Massive low pressure system centered off the mid-Atlantic coast will
begin to lift northeast away from the area on Wednesday. Deep
westerly flow will usher much drier air into the area. Skies will
remain mostly clear across most locations, with the exception being
over extreme northern areas in closer proximity to the departing
low, where some clouds may linger longer. The biggest concern of the
day will the winds. A tight pressure gradient will result in breezy
west winds through the day. Gusts of 30-35 mph will be common,
especially across southeast Georgia. Conditions will also remain
hazardous over Lake Moultrie, and a Lake Wind Advisory will be
ongoing through 22Z. Temperatures will be drastically cooler than
previous days, with highs well below normal in the upper 50s to low
60s. Wednesday night lows will range from the mid 30s inland to the
low 40s at the immediate coast. Think winds will remain too strong
to support any frost development.
High pressure will build in from the northwest Thursday and Friday.
Aloft, an amplified longwave trough will remain situated just off
the east coast. Quiet conditions are expected with mostly clear
skies. Temperatures will continue to fall below normal with highs
topping out in the 60s. Lows Thursday night will again fall into the
mid 30s inland, with upper 30s closer to the coast. Winds do lighten
up some, so think there is some potential for frost.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
High pressure is expected to prevail through much of the weekend.
There are some model discrepancies on Sunday, but general consensus
is that a cold front will approach from the north and will then drop
through the forecast area Sunday night. A wedge-like setup looks to
develop on Monday. Rain chances will accompany the front, although
it looks that rainfall totals will not amount to too much.
Temperatures will be near normal.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms will likely impact both KCHS and KSAV
through about 00Z with MVFR/IFR conditions possible. For now
indicated winds gusts in thunderstorms up to 30 to 35 knots.
However, stronger winds and perhaps some hail could impact the
terminals mainly between 19Z and 23Z. A more near term TAF update
would be needed if worse conditions become expected at either
terminal.
As the cold front moves offshore this evening, drier and more stable
air will arrive along with some gusty westerly winds. Quite strong
west-northwest winds are expected after 14Z Wednesday as mixing
deepens in the wake of a strong departing area of low pressure.
Extended Aviation Outlook: VFR. Breezy conditions expected on
Wednesday.
&&
.MARINE...
This Afternoon and Tonight: Marine conditions will continue to
deteriorate this afternoon over all coastal waters ahead of a cold
front approaching from the west this evening. Small Craft Advisories
will remain in effect for all waters this afternoon and evening.
Strong cold air advection in wake of the passing cold front will
lead to hazardous marine conditions for most waters tonight. A
strong pressure gradient will favor Gale Force Winds in offshore
Georgia waters and could support frequent Gale Force wind gusts for
all nearshore waters outside the CHS Harbor. Gale Watches remain for
these areas.
Strong to severe thunderstorms are expected to push offshore
mid/late afternoon and could persist into evening hours until a cold
front advances through the area. Mariners should be prepared for
damaging wind gusts, isolated waterspouts, frequent lightning and
heavy rains.
Wednesday through Sunday: Strong pressure rises in wake of a
departing low will result in hazardous marine conditions. West winds
could gust to gale force through much of the day, and thus a Gale
Watch has been issued for all waters with the exception of the
Charleston Harbor. Confidence is fairly high that the watch will be
upgraded to a warning for most zones with future forecast updates.
Winds and seas will greatly improve Wednesday night, with all waters
expected to be headline-free Thursday morning. Northwest winds will
continue Thursday and Friday, before veering to south and eventually
southwest on Sunday ahead of an approaching cold front.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 2 AM to 6 PM EDT Wednesday for SCZ045.
MARINE...Gale Watch from 2 AM EDT Wednesday through Wednesday afternoon
for AMZ350-352-354.
Small Craft Advisory until 2 AM EDT Wednesday for AMZ352-354.
Small Craft Advisory until 2 AM EDT Wednesday for AMZ350.
Gale Watch from 10 PM EDT this evening through Wednesday
evening for AMZ374.
Small Craft Advisory until 10 PM EDT this evening for AMZ374.
Small Craft Advisory until 8 PM EDT Wednesday for AMZ330.
&&
NEAR TERM...DPB
SHORT TERM...ECT
LONG TERM...ECT
AVIATION...DPB
MARINE...DPBHazardous weather outlook, Mar 20, 1:23 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 123 PM EDT Tue Mar 20 2018 GAZ100-101-114>119-137>141-SCZ042>044-047>052-211730- Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan- Inland Chatham-Coastal Chatham-Long-Inland Liberty-Coastal Liberty- Inland McIntosh-Coastal McIntosh-Hampton-Inland Colleton-Dorchester- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 123 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099-SCZ040-211730- Jenkins-Screven-Candler-Allendale- 123 PM EDT Tue Mar 20 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms: Thunderstorms are expected to impact the region this afternoon, a few of which could become severe with damaging winds, large hail, and possibly isolated tornadoes. The most likely time for severe weather is between 2 pm and 6 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-211730- Inland Berkeley- 123 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT WEDNESDAY FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-352-354-211730- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 123 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-211730- Charleston Harbor- 123 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gales: Gale force winds are possible tonight. A Gale Warning could be required. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gales: Gale force winds could persist into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-211730- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 123 PM EDT Tue Mar 20 2018 ...GALE WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Severe thunderstorms: Thunderstorms are expected to impact the area this afternoon and evening, some of which could become severe with damaging winds, large hail, and possibly isolated waterspouts. The most likely time for severe weather is between 2 pm and 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Mar 20, 8:55 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
855 AM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM TSTM WND DMG 7 E MILLHAVEN 32.93N 81.52W
03/20/2018 SCREVEN GA 911 CALL CENTER
SCREVEN COUNTY DISPATCH REPORTED A TREE DOWN ON OLD
RIVER ROAD NEAR THE INTERSECTION WITH BURTONS FERRY
HIGHWAY. THERE WAS ALSO A POWER LINE DOWN NEARBY ON
SWEETHEART CIRCLE.
0331 AM TSTM WND DMG 4 NW MILLEN 32.84N 82.00W
03/20/2018 JENKINS GA 911 CALL CENTER
JENKINS COUNTY DISPATCH REPORTED A TREE DOWN BLOCKING
THE ROADWAY ON OLD LOUISVILLE ROAD.
&&
EVENT NUMBER CHS1800014
EVENT NUMBER CHS1800015
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:18 AM EDT | Special Weather Statement | CHS | Jasper | 27 min |
| Mar 20, 2:50 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 55 min |
| Mar 20, 3:41 AM EDT | Gale Watch | CHS | 12 hr | |
| Mar 20, 3:41 AM EDT | Small Craft Advisory | CHS | 31 hr | |
| Mar 20, 3:42 AM EDT | Lake Wind Advisory | CHS | Berkeley | 45 hr |
| Mar 20, 3:42 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 63 min |
| Mar 20, 3:44 AM EDT | Tornado Warning | CHS | Allendale, Hampton | 31 min |
| Mar 20, 4:15 AM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Mar 20, 4:26 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Hampton, Jasper | 64 min |
| Mar 20, 5:11 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 35 min |
| Mar 20, 5:15 AM EDT | Special Marine Warning | CHS | 60 min | |
| Mar 20, 5:21 AM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Mar 20, 6:18 AM EDT | Special Marine Warning | CHS | 117 min | |
| Mar 20, 2:11 PM EDT | Special Marine Warning | CHS | 64 min | |
| Mar 20, 2:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
| Mar 20, 2:38 PM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
| Mar 20, 2:48 PM EDT | Special Marine Warning | CHS | 87 min | |
| Mar 20, 2:48 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Mar 20, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 53 min |
| Mar 20, 3:06 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Mar 20, 3:16 PM EDT | Special Marine Warning | CHS | 119 min | |
| Mar 20, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 57 min |
| Mar 20, 3:34 PM EDT | Special Marine Warning | CHS | 116 min | |
| Mar 20, 3:49 PM EDT | Gale Warning | CHS | 35 hr | |
| Mar 20, 3:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Mar 20, 4:02 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Mar 20, 4:14 PM EDT | Special Weather Statement | CHS | Georgetown | 31 min |
| Mar 20, 4:59 PM EDT | Special Marine Warning | CHS | 61 min | |
| Mar 20, 5:24 PM EDT | Special Weather Statement | CHS | Dorchester | 36 min |
| Mar 20, 5:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 43 min |
| Mar 20, 6:06 PM EDT | Special Marine Warning | CHS | 114 min | |
| Mar 20, 7:16 PM EDT | Special Weather Statement | CHS | Charleston | 29 min |
| Mar 19, 8:35 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Mar 20, 3:53 AM EDT | Special Weather Statement | CHS | Jenkins, Screven | 37 min |
| Mar 20, 4:42 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 48 min |
| Mar 20, 3:02 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 58 min |
| Mar 20, 3:07 PM EDT | Tornado Warning | CHS | Liberty, McIntosh | 38 min |
| Mar 20, 4:43 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.